MAUDE Adverse Event Report: ETHICON INC. PDS II SUTURE 27"(70CM) 2-0 VIO; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS II SUTURE 27"(70CM) 2-0 VIO; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z466H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that an animal underwent an unknown procedure on (b)(6) 2018 and suture was used.During the procedure, the suture snapped partway down the length during normal use.There were no adverse consequences.No additional information was reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 2/1/2019.Evaluation: an opened box with thirty-one unopened samples were returned for analysis.The issue sample was not received for evaluation.During the visual inspection of thirteen unopened samples, no defects were observed on the packets.The samples were opened and the swage and attachment area were noted to be as expected.The sutures were examined along strand and no defects or damages were noted.A functional test was performed on the samples and the tensile force met the requirements.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no suture breakage was observed and the tested sample met the finished goods requirements.

Brand Name
PDS II SUTURE 27"(70CM) 2-0 VIO
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8125600
Report Number2210968-2018-77454
Device Sequence Number16709621
Product Code NEW
UDI-Device Identifier10705031061057
UDI-Public10705031061057
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Catalogue NumberZ466H
Device Lot NumberLPZ834
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2019
Initial Date Received by Manufacturer 11/07/2018
Supplement Date Received by Manufacturer01/28/2019
Initial Report FDA Received Date12/03/2018
Supplement Report FDA Received Date02/02/2019
Patient Sequence Number1